MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE
Model Number 71369007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure the tip of the conical tap 7mm broke inside of the patient.The piece could not be recovered.A surgical delay no greater than 30 min was reported.
 
Event or Problem Description
It was reported that during procedure the tip of the conical tap 7mm broke inside of the patient.The piece could not be recovered.A revision surgery was required.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during procedure the tip of the conical tap 7mm broke inside of the patient.The piece could not be recovered.A revision surgery was required.The associated device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As lot information was not made available, device history record review cannot be completed.At this time, there is no information available to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A medical analysis noted that no adequate materials has not been received to fully evaluate the complaint.Excessive pressure, the age of the instrument or other procedural variances cannot be ruled out as a contributed factor of the reported event.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.Correction g1.

Brand Name
CONICAL TAP 7MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10434810
Report Number1020279-2020-04113
Device Sequence Number3446632
Product Code HRS
UDI-Device Identifier03596010437631
UDI-Public03596010437631
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369007
Device Catalogue Number71369007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/08/2020
01/19/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/08/2020
02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR